Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 14, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at May 28, 2011, 3:15 AM CDT for 46 counties in Texas. It took effect at May 28, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 3:15 AM CDT (08:15 UTC)
- In effect from
- May 28, 2011, 10:00 AM CDT
- Expired
- May 28, 2011, 7:06 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS74 KFWD 280815 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 315 AM CDT SAT MAY 28 2011 ...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS... .LOW PRESSURE NEAR THE TEXAS PANHANDLE WILL SLOWLY STRENGTHEN TODAY BRINGING STRONG SOUTHERLY WINDS THROUGH NORTH TEXAS BEGINNING LATE THIS MORNING. SOUTHERLY WINDS OF 25 MPH GUSTING TO 35 TO 40 MPH ARE EXPECTED OVER MUCH OF NORTH TEXAS BY LATE THIS MORNING. THESE WINDS MAY MAKE FOR HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES TODAY...THE START OF MEMORIAL DAY WEEKEND. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281800- /O.NEW.KFWD.WI.Y.0014.110528T1500Z-110529T0200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 315 AM CDT SAT MAY 28 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... SOUTHERLY WINDS OF 25 MPH GUSTING TO 35 TO 40 MPH ARE EXPECTED OVER MUCH OF NORTH TEXAS BY LATE THIS MORNING. THESE WINDS MAY MAKE FOR HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES TODAY...THE START OF MEMORIAL DAY WEEKEND. WINDS ARE EXPECTED TO WEAKEN TO 15 TO 20 MPH LATE THIS EVENING. STRONG SOUTHERLY WINDS ARE POSSIBLE ONCE AGAIN ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ CAVANAUGH
2 follow-up statements
374 WWUS74 KFWD 281740 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1240 PM CDT SAT MAY 28 2011 ...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS... .SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED ACROSS MUCH OF NORTH TEXAS THROUGH EARLY EVENING. THESE WINDS MAY MAKE FOR HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290145- /O.CON.KFWD.WI.Y.0014.000000T0000Z-110529T0200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1240 PM CDT SAT MAY 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED ACROSS MUCH OF NORTH TEXAS THROUGH EARLY EVENING. THESE WINDS MAY MAKE FOR HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
052 WWUS74 KFWD 290006 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 706 PM CDT SAT MAY 28 2011 ...NORTH TEXAS WIND ADVISORY CANCELED... .WINDS HAVE MODERATED...AND THEREFORE THE ADVISORY IS CANCELED. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290115- /O.CAN.KFWD.WI.Y.0014.000000T0000Z-110529T0200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 706 PM CDT SAT MAY 28 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE MODERATED...AND THEREFORE THE ADVISORY IS CANCELED.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 27, 11:45 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 27, 11:45 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1145 PM CDT FRI MAY 27 2011 .AVIATION... LOW CLOUDS WILL CONTINUE TO FORM OVER SOUTH TEXAS THROUGH THE NIGHT. THESE CLOUDS WILL ADVANCE NORTHWARD WITH MVFR CEILINGS REACHING WACO AROUND 10Z. THE LOW CLOUDS SHOULD REMAIN SCATTERED AT THE METROPLEX TAF SITES AROUND SUNRISE...BUT SOME VERY BRIEF CEILINGS ARE POSSIBLE. OTHERWISE...EXPECT VFR CONDITIONS SATURDAY AFTERNOON AND EVENING. DEEP SURFACE LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN A SOUTH WIND THROUGH THE TAF PERIOD AT SPEEDS BETWEEN 14 AND 20 KNOTS ALONG WITH SOME HIGHER GUSTS...ESPECIALLY SATURDAY AFTERNOON. 79 && .PREV DISCUSSION... /ISSUED 345 PM CDT FRI MAY 27 2011/ GULF MOISTURE HAS RETURNED TO NORTH TEXAS. SURFACE LOW NEAR SW OKLAHOMA HAS VEERED WINDS ACROSS WESTERN NORTH TEXAS...PUSHING A DRYLINE NEAR THE WESTERN EDGE OF FWD CWA. TEMPERATURES HAVE TOPPED 100 DEGREES NEAR AND WEST OF THE DRYLINE. IN THE HUMID AIR... READINGS ARE IN THE MID TO UPPER 90S WHERE MINIMAL RAINFALL FELL THIS WEEK. MOISTURE CONVERGENCE IS ENHANCED NEAR WICHITA FALLS WHERE CU HAS DEVELOPED. STILL CONSIDERABLE CIN...THUS WILL CARRY ONLY 10 POPS WITHOUT WEATHER MENTION. MET GUIDANCE FOR SATURDAY HAS 99F FOR DFW. WITH GUSTY SOUTH WINDS AND NO WESTERLY COMPONENT...UPPER 90S ARE LIKELY TOO HIGH WHERE SIGNIFICANT RAINFALL FELL THIS WEEK. 850MB WINDS WILL BACK ON SUNDAY...AND 850MB TEMPS MAY FALL SEVERAL DEGREES. THIS SHOULD TRIM A COUPLE OF DEGREES OFF SURFACE TEMPS...BUT GUIDANCE APPEARS TOO LOW. NORTH TEXAS WILL CONTINUE MAKING THE RAPID TRANSITION FROM AN APRIL-LIKE CYCLONE TO JULY-LIKE RIDGING IN LESS THAN A WEEK. THE RIDGE WILL SETTLE INTO THE PLAINS NEXT WEEK...AT LEAST 2 WEEKS EARLIER THAN CLIMO. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 96 73 93 72 / 0 5 5 0 0 WACO, TX 74 99 76 95 74 / 0 0 5 0 0 PARIS, TX 67 92 68 91 69 / 5 5 5 0 0 DENTON, TX 70 96 72 93 72 / 0 5 5 0 0 MCKINNEY, TX 70 93 72 92 69 / 5 5 5 0 0 DALLAS, TX 73 96 73 95 72 / 0 5 5 0 0 TERRELL, TX 71 95 73 94 72 / 0 5 5 0 0 CORSICANA, TX 72 97 74 96 73 / 0 0 5 0 0 TEMPLE, TX 72 99 74 97 73 / 0 0 5 0 0 MINERAL WELLS, TX 71 100 70 94 69 / 5 5 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/84
Hazardous weather outlook, May 27, 3:15 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT FRI MAY 27 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 315 PM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.